Stability of dual solutions of the flow in a curved circular tube

Shinichiro Yanase, Nozomi Goto, Kyoji Yamamoto

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

Two-dimensional linear stability of dual solutions, two-vortex and four-vortex solutions, of the flow through a slightly curved tube is investigated numerically by the Fourier-Chebyshev spectral method in the range 96≦Dn≦10000, where Dn is the Dean number which characterizes laminar flow through a curved tube. It is found that a two-vortex solution is stable with respect to any small disturbances. A four-vortex solution, which appears when Dn ≧ 956, is unstable to an asymmetric disturbance.

Original languageEnglish
Pages (from-to)2602-2604
Number of pages3
JournalJournal of the Physical Society of Japan
Volume57
Issue number8
Publication statusPublished - Aug 1988

Fingerprint

circular tubes
vortices
disturbances
tubes
spectral methods
laminar flow

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Cite this

Stability of dual solutions of the flow in a curved circular tube. / Yanase, Shinichiro; Goto, Nozomi; Yamamoto, Kyoji.

In: Journal of the Physical Society of Japan, Vol. 57, No. 8, 08.1988, p. 2602-2604.

Research output: Contribution to journalArticle

Yanase, Shinichiro ; Goto, Nozomi ; Yamamoto, Kyoji. / Stability of dual solutions of the flow in a curved circular tube. In: Journal of the Physical Society of Japan. 1988 ; Vol. 57, No. 8. pp. 2602-2604.
@article{f323845b2b894b6bae92052dd0ab3778,
title = "Stability of dual solutions of the flow in a curved circular tube",
abstract = "Two-dimensional linear stability of dual solutions, two-vortex and four-vortex solutions, of the flow through a slightly curved tube is investigated numerically by the Fourier-Chebyshev spectral method in the range 96≦Dn≦10000, where Dn is the Dean number which characterizes laminar flow through a curved tube. It is found that a two-vortex solution is stable with respect to any small disturbances. A four-vortex solution, which appears when Dn ≧ 956, is unstable to an asymmetric disturbance.",
author = "Shinichiro Yanase and Nozomi Goto and Kyoji Yamamoto",
year = "1988",
month = "8",
language = "English",
volume = "57",
pages = "2602--2604",
journal = "Journal of the Physical Society of Japan",
issn = "0031-9015",
publisher = "Physical Society of Japan",
number = "8",

}

TY - JOUR

T1 - Stability of dual solutions of the flow in a curved circular tube

AU - Yanase, Shinichiro

AU - Goto, Nozomi

AU - Yamamoto, Kyoji

PY - 1988/8

Y1 - 1988/8

N2 - Two-dimensional linear stability of dual solutions, two-vortex and four-vortex solutions, of the flow through a slightly curved tube is investigated numerically by the Fourier-Chebyshev spectral method in the range 96≦Dn≦10000, where Dn is the Dean number which characterizes laminar flow through a curved tube. It is found that a two-vortex solution is stable with respect to any small disturbances. A four-vortex solution, which appears when Dn ≧ 956, is unstable to an asymmetric disturbance.

AB - Two-dimensional linear stability of dual solutions, two-vortex and four-vortex solutions, of the flow through a slightly curved tube is investigated numerically by the Fourier-Chebyshev spectral method in the range 96≦Dn≦10000, where Dn is the Dean number which characterizes laminar flow through a curved tube. It is found that a two-vortex solution is stable with respect to any small disturbances. A four-vortex solution, which appears when Dn ≧ 956, is unstable to an asymmetric disturbance.

UR - http://www.scopus.com/inward/record.url?scp=6044226293&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=6044226293&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:6044226293

VL - 57

SP - 2602

EP - 2604

JO - Journal of the Physical Society of Japan

JF - Journal of the Physical Society of Japan

SN - 0031-9015

IS - 8

ER -